MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 368653
Medical Device Problem Codes Break (1069); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd vacutainer® safety-lok¿ blood collection set with pre-attached holder that the sleeve fell off/ the needle was ruck in the film stopper.This occurred 2 times.The following information was provided by the initial reporter: the customer reported that the rubber sleeve of the np needle fallen off.When dispensing , the rubber sleeve fell into the blood collection tube.When dispensing , the np needle broke at the hub, and the needle and rubber sleeve were stuck in the film stopper of the blood collection tube.
 
Additional Manufacturer Narrative
E.1 initial reporter facility name: (b)(6).D4.Medical device lot #: unknown.D4.Medical device expiration date: unknown.H4.Device manufacture date: unknown.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: "material #: 368653 lot/batch #: unknown bd had not received samples, but 2 photos were provided for investigation.The photos were reviewed and the sleeve of the wingset device can be seen detached and stuck in the stopper of a non-bd tube.However, the competitor containment device (blood collection tube) design is not as robust as the bd tubes which have a soft rubber stopper closure that does not allow the sleeve to get caught or hung up.The sleeve compresses on top of the stopper allowing the np needle to pierce through the stopper material.Once removing the tube from the np end, the sleeve then safely retracts back over the np needle (without any leakage) allowing the phlebotomist the opportunity to transfer another tube safely for collection.Other stopper designs in rare cases can trap the wingset sleeve, causing it to pull off, exposing the non-patient (np) needle.Therefore, this complaint cannot be confirmed based on the customer photos provided.In addition, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends." h3 other text : see h.10.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET WITH PRE-ATTACHED HOLDER
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17843634
Report Number1024879-2023-00660
Device Sequence Number17937800
Product Code JKA
UDI-Device Identifier50382903686532
UDI-Public50382903686532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number368653
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown